Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

April 2004, Volume 34 Number 4 , p 26 - 26

Author

  • MICHAEL R. COHEN RPh, MS, ScD

Abstract

© 2004 Lippincott Williams & Wilkins, Inc. Volume 34(4)             April 2004             p 26 “Kepp”ing up with the Joneses [MEDICATION ERRORS: NAME CONFUSION]

COHEN, MICHAEL R. RPh, MS, ScD

Michael R. Cohen is president of the Institute for Safe Medication Practices (ISMP), a nonprofit organization that derives its reports from the USP-ISMP Medication Errors Reporting Program. To report medication errors, call the USP at 1-800-23-ERROR (233-7767). You can reach the ISMP at 215-947-7797 or via e-mail at ismpinfo@ismp.org.

A physician asked a pharmacist about the availability of Keppra (levetiracetam, an antiseizure medication). The pharmacist misheard the name as Kaletra (lopinavir and ritonavir), an antiretroviral drug used to treat HIV. When the pharmacist checked the patient's medical profile and found that the patient didn't have HIV, the error became evident. ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: